Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at May 28, 2014, 5:36 PM EDT for Beaufort County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 5:36 PM EDT (21:36 UTC)
- Expired
- May 28, 2014, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Newport/Morehead City, NC
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 82 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808
WWUS82 KMHX 282136
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 PM EDT WED MAY 28 2014
NCZ045-046-080-081-094-282215-
BEAUFORT-MAINLAND HYDE-PAMLICO-TYRRELL-WASHINGTON-
536 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...TYRRELL...
WASHINGTON...MAINLAND HYDE AND BEAUFORT COUNTIES THROUGH 615 PM
EDT...
AT 536 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WINSTEADVILLE...OR ABOUT 17 MILES WEST OF SWANQUARTER...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAMLICO BEACH...
SLADESVILLE......SCRANTON...GERMANTOWN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3561 7592 3534 7628 3539 7634 3533 7641
3543 7640 3537 7648 3551 7659 3552 7659
3554 7648 3553 7662 3538 7657 3545 7686
3532 7649 3522 7648 3519 7652 3545 7687
3547 7700 3573 7637
TIME...MOT...LOC 2136Z 309DEG 11KT 3549 7660
$$
2What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at May 28, 3:59 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 28, 3:59 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 PM EDT WED MAY 28 2014 .SYNOPSIS... A BACKDOOR COLD FRONT WILL DROP INTO EASTERN NORTH CAROLINA FROM THE NORTH TONIGHT AND CONTINUE MOVING SOUTH THURSDAY. HIGH PRESSURE NORTH OF THE GREAT LAKES FRIDAY WILL MOVE SOUTH AND BE CENTERED OVER THE CAROLINAS MONDAY. THE HIGH WILL MOVE OFF THE SOUTHEAST COAST TUESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 4 PM WED...ISOLATED ACTIVITY FIRING UP THIS AFTERNOON ALONG THE SURFACE TROF TO THE WEST. HAVE INCLUDED A SLIGHT CHANCE POP MAINLY WEST OF HIGHWAY 17 THROUGH EARLY EVENING. BELIEVE THERE WILL BE A BREAK IN THE ACTIVITY THIS EVENING AS CURRENT CONVECTION DISSIPATES WITH LOSS OF DAYTIME HEATING. SCATTERED CONVECTION WILL ENTER THE FORECAST AREA FROM THE NORTH LATE THIS EVENING ALONG AND AHEAD OF APPROACHING BACKDOOR FRONT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AS OF 4 PM WED...THE FRONT IS FORECAST TO BE ACROSS THE SOUTHERN BORDER OF THE FORECAST AREA THURSDAY MORNING AS IT CONTINUES MOVING FURTHER SOUTH. MODELS INDICATING CONVECTION WILL CONTINUE AFTER THE FRONT PASSES. ATMOSPHERE WILL REMAIN UNSTABLE MAINLY OVER THE SOUTHWEST COUNTIES AND THIS IS WHERE THE BEST CHANCE FOR ANY THUNDER WILL BE. DID NOT INCLUDE THUNDER MENTION OVER THE NORTHEAST PORTION. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AS OF 4 PM WEDNESDAY...NO CHANGES IN THE FORECAST UPPER FLOW THROUGH THE PERIOD WITH AN AMPLIFIED BLOCKING PATTERN CONTINUING TO PREVAIL THROUGH THE LONG TERM WITH UPPER RIDGING OVER THE CENTRAL CONUS PLACING EASTERN NC IN PREDOMINATELY NORTHWEST FLOW ALOFT. THE GUIDANCE CONTINUES TO SIGNAL A WET PERIOD OF WEATHER THURSDAY NIGHT INTO FRIDAY. A BACKDOOR COLD FRONT WILL STALL JUST SOUTH OF THE SOUTHERN PORTION OF EASTERN NC THURSDAY NIGHT INTO FRIDAY. WARM ADVECTION ATOP A SHALLOW SURFACE BASED NORTHEAST FLOW/COOLER AIR MASS BEHIND THE FRONT WILL PRODUCE ASCENT OF A FAIRLY MOIST AIR MASS WITH PW VALUES UP TO 1.8 INCHES. THUS WOULD EXPECT EPISODES OF SHOWERS/THUNDERSTORMS THROUGH MID FRIDAY AFTERNOON. CONTINUED PREVIUOS FCST POPS OF 50% FOR THURSDAY NIGHT...AND GRADUALLY DECREASING CHC POPS ON FRIDAY WITH DRIER AIR MASS SPREADING IN FROM N-NE DURING THE DAY. ISOLATED SVR THREAT WILL CONTINUE ACROSS SRN PORTIONS OF AREA INTO EARLY THURSDAY EVENING. INITIAL SURGE OF DRIER AND COOLER AIR LATE FRIDAY AND FRIDAY NIGHT WILL BE REINFORCED LATE SAT INTO SAT NIGHT AS UPR TROF DIGS OFF MID ATLC COAST...RESULTING IN BELOW NORMAL TEMPS FOR WEEKEND. SFC AND UPR RIDGE WILL BEGIN TO SLIDE S AD SE OF AREA MONDAY...LEADING TO WARMING TEMPS AND INCREASING CHANCES FOR DIURNAL CONVECTION TUE AND WED. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /TONIGHT AND THU/ AS OF 4 PM WED...VFR THROUGH LATE TONIGHT. ONLY ISOLATED CONVECTION POSSIBLE THROUGH EARLY THIS EVENING...AND THIS WILL DISSIPATE THIS EVENING WITH LOSS OF DAYTIME HEATING. SCATTERED CONVECTION WILL MOVE IN FROM THE NORTH LATE TONIGHT AS A BACKDOOR COLD FRONT ENTERS THE AREA FROM THE NORTH. WINDS WILL BE SOUTHWEST THROUGHOUT THE AREA THIS EVENING BUT WILL SHIFT RATHER QUICKLY TO NORTHEAST LATE TONIGHT AS THE FRONT PASSES. MVFR CEILINGS FORECAST FOR ALL AREA TERMINALS AFTER 09Z BEHIND THE FRONT WITH A LIGHT NORTHEAST WIND. SCATTERED SHOWERS POSSIBLE DURING THE DAY. BEST CHANCE FOR THUNDER WILL BE AT OAJ WITH THE OTHER THREE TERMINALS SEEING A RATHER STABLE AIRMASS SO ANY THUNDER WILL BE ISOLATED. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 4 PM WEDNESDAY...PERIODS OF SUB-VFR LIKELY THURSDAY NIGHT INTO FRIDAY WITH SCT-BKN CONVECTIVE ACTIVITY OCCURRING ALONG AND NORTH OF A COLD FRONT STALLED JUST S OF AREA. DRIER AIR IS FORECAST TO MOVE INTO THE AREA LATE FRIDAY AND PERSIST THROUGH THE WEEKEND...WITH VFR PREVAILING INTO MONDAY. && .MARINE... SHORT TERM /TONIGHT AND THU/ AS OF 4 PM WED...SOUTHWEST FLOW ACROSS THE MARINE ZONES THIS EVENING WILL SHIFT RATHER QUICKLY TO NORTHEAST AS THE BACKDOOR FRONT DROPS IN FROM THE NORTH. EXPECT WIND SHIFT EARLY THIS EVENING OVER THE WATERS NORTH OF OREGON INLET...WITH THE WATERS SOUTH OF CAPE LOOKOUT SEEING THE SHIFT CLOSER TO DAYBREAK THURSDAY. PRESSURE GRADIENT IS NOT THAT TIGHT AND AM FORECASTING WINDS NO HIGHER THAN 15 KNOTS AND SEAS NO HIGHER THAN 4 FEET. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 4 PM WEDNESDAY...A BACK DOOR COLD FRONT WILL BE STALLED JUST S OF THE WATERS THURSDAY NIGHT...WITH A MINOR NE SURGE TO 15 KTS DEVELOPING ACROSS AREA FRIDAY. A STRONGER SURGE TO 15-20 KT WILL SPREAD N TO S ON SATURDAY AND CONTINUE INTO EARL SUNDAY. SOME GUSTS TO 25 KNOTS LIKELY...ESPECIALLY OVER OUTER WATERS NEAR GULF STREAM. WINDS WILL BECOME LIGHT AND VRBL SUN NIGHT WITH SFC HIGH PRES CENTER MOVING OVER AREA....THEN SW WINDS 10-15 KT WILL DEVELOP MONDAY AS HIGH MOVES OFF TO SE. BLEND OF WW3 AND NWPS USED FOR SEAS DURING PERIOD. HEIGHTS MAINLY 2-4 FT S AND 3-5 FT N MOST OF PERIOD...WITH PERIOD OF 4-6 FT LIKELY OUTER PORTIONS OF NRN AND CENTRAL WATERS WITH STRONGER NE WINDS LATE SATURDAY INTO SUNDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...HSA NEAR TERM...HSA SHORT TERM...HSA LONG TERM...JBM AVIATION...HSA/JBM MARINE...HSA/JBM
Hazardous weather outlook, May 28, 3:59 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 PM EDT WED MAY 28 2014 NCZ029-044>047-079>081-094-292000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-PAMLICO- 359 PM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-292000- CARTERET-ONSLOW- 359 PM EDT WED MAY 28 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-292000- OUTER BANKS DARE- 359 PM EDT WED MAY 28 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ090>093-292000- DUPLIN-LENOIR-JONES-CRAVEN- 359 PM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-292000- OUTER BANKS HYDE- 359 PM EDT WED MAY 28 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 3:39 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 339 PM EDT WED MAY 28 2014 NCZ092-098-282015- JONES-ONSLOW- 339 PM EDT WED MAY 28 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND JONES COUNTIES THROUGH 415 PM EDT... AT 339 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TAYLORS CORNER...OR ABOUT 12 MILES NORTHWEST OF HALF MOON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PETERSBURG...... COMFORT. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3498 7726 3479 7742 3495 7766 3508 7755 TIME...MOT...LOC 1939Z 299DEG 15KT 3498 7754 2
Special weather statement, May 28, 4:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT WED MAY 28 2014
NCZ045-282130-
WASHINGTON-
423 PM EDT WED MAY 28 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON COUNTY THROUGH
530 PM EDT...
AT 423 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MACKEYS...OR ABOUT 7 MILES SOUTH OF EDENTON...MOVING SOUTHEAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROPER...
SCUPPERNONG...CRESWELL......CENTER OF PHELPS LAKE.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3589 7637 3586 7635 3579 7640 3575 7640
3571 7646 3589 7674 3591 7673 3595 7669
3594 7667 3594 7665 3595 7654 3597 7649
TIME...MOT...LOC 2023Z 308DEG 23KT 3594 7661
2Special weather statement, May 28, 4:33 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 433 PM EDT WED MAY 28 2014 NCZ092-098-282130- JONES-ONSLOW- 433 PM EDT WED MAY 28 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND JONES COUNTIES THROUGH 530 PM EDT... AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KELLUM...OR ABOUT 5 MILES NORTH OF PUMPKIN CENTER...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KELLUM......PUMPKIN CENTER...DEPPE...PINEY GREEN. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3485 7712 3471 7727 3485 7748 3498 7738 TIME...MOT...LOC 2033Z 304DEG 16KT 3485 7735 2
Special weather statement, May 28, 5:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 PM EDT WED MAY 28 2014
NCZ080-282145-
BEAUFORT-
509 PM EDT WED MAY 28 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT COUNTY THROUGH 545
PM EDT...
AT 509 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOOSE CREEK STATE PARK...OR ABOUT 7 MILES EAST OF RIVER ROAD...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BATH......CORE
POINT...BAYVIEW...BAYVIEW FERRY TERMINAL...RANSOMVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3548 7665 3542 7672 3541 7677 3537 7678
3540 7681 3540 7677 3542 7677 3544 7682
3543 7684 3540 7682 3543 7686 3544 7684
3546 7690 3549 7695 3556 7689
TIME...MOT...LOC 2109Z 304DEG 12KT 3549 7686
2Special weather statement, May 28, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 PM EDT WED MAY 28 2014
NCZ045-046-080-081-094-282215-
BEAUFORT-MAINLAND HYDE-PAMLICO-TYRRELL-WASHINGTON-
536 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...TYRRELL...
WASHINGTON...MAINLAND HYDE AND BEAUFORT COUNTIES THROUGH 615 PM
EDT...
AT 536 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WINSTEADVILLE...OR ABOUT 17 MILES WEST OF SWANQUARTER...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAMLICO BEACH...
SLADESVILLE......SCRANTON...GERMANTOWN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3561 7592 3534 7628 3539 7634 3533 7641
3543 7640 3537 7648 3551 7659 3552 7659
3554 7648 3553 7662 3538 7657 3545 7686
3532 7649 3522 7648 3519 7652 3545 7687
3547 7700 3573 7637
TIME...MOT...LOC 2136Z 309DEG 11KT 3549 7660
2The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:30 PM EDT | Special Weather Statement | MHX | Beaufort, Duplin, Jones, Lenoir, Washington | 45 min |
| May 27, 8:48 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 42 min |
| May 27, 10:01 PM EDT | Special Weather Statement | MHX | Craven | 44 min |
| May 27, 10:46 PM EDT | Special Weather Statement | MHX | Carteret | 44 min |
| May 28, 7:07 AM EDT | Small Craft Advisory | MHX | 6 hr | |
| May 28, 3:39 PM EDT | Special Weather Statement | MHX | Jones | 36 min |
| May 28, 4:23 PM EDT | Special Weather Statement | MHX | Washington | 67 min |
| May 28, 4:30 PM EDT | Severe Thunderstorm Warning | MHX | Washington | 45 min |
| May 28, 4:33 PM EDT | Special Weather Statement | MHX | Onslow | 57 min |
| May 28, 6:15 PM EDT | Special Weather Statement | MHX | Beaufort, Hyde | 30 min |
| May 28, 7:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| May 28, 7:05 PM EDT | Special Marine Warning | MHX | 55 min | |
| May 28, 7:27 PM EDT | Special Weather Statement | MHX | Carteret | 33 min |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.